Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 116, NWS Mobile, AL

June 11, 2001Baldwin County, Escambia County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 2001, 9:00 AM CDT for Baldwin County, Escambia County, Alabama; Escambia County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2001, 9:00 AM CDT (14:00 UTC)
Expired
Jun 11, 2001, 10:00 AM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:45 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 111402
SVRMOB

ALC003-053-FLC033-111500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  BALDWIN COUNTY IN SOUTHWEST ALABAMA
  ESCAMBIA COUNTY IN SOUTHWEST ALABAMA

* UNTIL 1000 AM CDT

* AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM NEAR TENSAW TO 29 MILES SOUTHWEST
  OF LOXLEY...MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DYAS...I65 AND CR 47 BY 905 AM CDT
  BLACKSHER...PERDIDO BY 910 AM CDT
  LOTTIE BY 915 AM CDT
  NOKOMIS...REDTOWN BY 920 AM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THESE STORMS.  IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.

LAT...LON 3120 8788 3080 8773 3047 8783 3013 8810
          3072 87F66 3106 8739 3124 8734 3124 8763

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:45 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 11, 7:45 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 AM CDT MON JUN 11 2001

OF MOST CONCERN IN THE SHORT TERM...GETTING SEVERAL MESOS SPINNING
UP ON DOUBLE BANDED STRUCTURE MOVING INTO SOUTHWEST FORECAST AREA
ATTM.  ALREADY ISSUING TORNADO AND SEVERE THUNDERSTORM WARNINGS.
NEW TORNADO WATCH JUST NOW ISSUED.  EMA AND MEDIA OFFICIALS OVER
SOUTHERN 3/4TH OF OUR AREA SHOULD PAY PARTICULAR ATTENTION TO
DEVELOPING TRENDS NEXT FEW HOURS.

THE STRONG LOW PRES SYSTEM CURRENTLY CENTERED OVER STONE COUNTY MS
HAS BECOME FAIRLY WRAPPED UP.  SUSTAINED WINDS IN THE EASTERN
SEMICIRCLE OF CIRCULATION AT 30 MPH WITH GUSTS TO 50 MPH.  WILL HAVE
TO EXPAND WIND ADVISORY FURTHER INLAND.  WILL WORD ADVISORY FURTHER
NE THAN WHERE WINDS ARE BEING SEEN RIGHT NOW DUE TO PROJECTED TRACK
OF LOW NEXT 6 HOURS.  ALSO...HEAVY RAINS PERSISTING...SO FLASH FLOOD
WATCH STILL SEEMS A GOOD CALL RIGHT NOW.

GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS.  NOT A GOOD
DAY FOR BOATING FOLKS.  STAY ASHORE.

/05

.MOB...
AL...FLASH FLOOD WATCH ALZ039-051>064 THROUGH TONIGHT.
     WIND ADVISORY THROUGH 21Z ALZ051>053-055-056-059-061>064.
     GALE WARNING OFFSHORE TO 60 MILES INCLUDING MOBILE BAY.
FL...FLASH FLOOD WATCH FLZ001>006 THROUGH TONIGHT.
     WIND ADVISORY THROUGH 21Z FLZ001>006.
     GALE WARNING OFFSHORE TO 60 MILES.
MS...FLASH FLOOD WATCH MSZ067-075-076-078-079 THROUGH TONIGHT.
     WIND ADVISORY TILL 21Z MSZ067-075-076-078-079.

In the hours before

Special weather statement, Jun 11, 5:40 AM CDT, 3 hours 20 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-111800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT MON JUN 11 2001

...FLASH FLOOD THREAT TODAY INTO THIS EVENING FOR SOUTHEAST
   MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
   PANHANDLE...

...THERE IS A HIGH RISK FOR DEADLY RIP CURRENTS TODAY ALONG THE
   ALABAMA AND NORTHWEST FLORIDA BEACHES...

...GALE WARNINGS ARE NOW IN EFFECT FOR THE COASTAL WATERS OF ALABAMA
   AND NORTHWEST FLORIDA...

...ISOLATED SEVERE STORMS ARE POSSIBLE ALONG THE GULF COASTAL
   COUNTIES THROUGH EARLY AFTERNOON...

A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST INTO SOUTH
ALABAMA TODAY.  PERSISTENT BANDS OF HEAVY RAIN AHEAD OF THIS SYSTEM
WILL BRING LOCALIZED RAIN ACCUMULATIONS TO AROUND 5 INCHES FOR SOME
LOCATIONS IN SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH THE
NOON HOUR.  THE HEAVY RAINS WILL MOVE SLOWLY NORTHEAST ACROSS THE
WESTERN FLORIDA PANHANDLE INTO SOUTH CENTRAL ALABAMA TODAY...WITH
THE THREAT OF FLOODING RAINS LINGERING FOR THESE AREAS INTO THE
EVENING HOURS.

WHILE THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY
RAINS...ISOLATED STORMS MAY BRIEFLY BECOME SEVERE PRODUCING DAMAGING
DOWNBURST WINDS AND POSSIBLY TORNADOES.  THE PRIMARY THREAT FOR ANY
ISOLATED SEVERE STORMS WILL BE DURING THE MORNING HOURS ALONG THE
ALABAMA COASTAL COUNTIES AND ADJACENT GULF WATERS...AND THROUGH
EARLY AFTERNOON ALONG THE NORTHWEST FLORIDA COAST INTO EXTREME SOUTH
CENTRAL ALABAMA.

AS THE LOW PRESSURE SYSTEM NEARS...THE WINDS WILL INCREASE OUT OF
THE SOUTHEAST TO AROUND 35 MPH ALONG THE IMMEDIATE COASTAL AREAS.
THE PERSISTENT ONSHORE WIND COMBINED WITH THE EFFECTS OF TIDAL
RANGES OF ONE AND A HALF FEET WILL RESULT IN A HIGH RISK OF DEADLY
RIP CURRENTS ALONG THE BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN.

GALE WARNINGS ARE ALSO IN EFFECT FOR THE GULF COASTAL WATERS TODAY
AS THE WINDS WILL BECOME SOUTHEAST AT 35 KNOTS...MAKING FOR VERY
ROUGH CONDITIONS FOR MARINE INTERESTS.

DUE TO THE HEAVY RAIN AND FLOODING THREAT...ACTIVATION OF EMERGENCY
MANAGERS AND STORM SPOTTERS MAY BE REQUIRED THROUGH THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:26 AM CDTSevere Thunderstorm WarningMOBMobile64 min
Jun 11, 7:08 AM CDTTornado WarningMOBMobile37 min
Jun 11, 7:45 AM CDTTornado WarningMOBMobile30 min
Jun 11, 7:59 AM CDTSevere Thunderstorm WarningMOBBaldwin61 min
Jun 11, 8:06 AM CDTSevere Thunderstorm WarningMOBWashington24 min
Jun 11, 9:59 AM CDTTornado WarningMOBBaldwin31 min
Jun 11, 1:03 PM CDTFlash Flood WarningMOBBaldwin12 hr
Jun 11, 5:41 PM CDTTornado WarningMOBCovington34 min
Jun 11, 6:16 PM CDTTornado WarningMOBCovington14 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.